Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Side Effects of Canine Steroids
An_252009 posted:
My shar pei started taking a high dose of steroids the last week of April as follow up treatment from a mast cell tumor removal. He didn't appear to be doing well on them (very depressed, soft stool, excessive panting, lost quite a bit of muscle/weight) even though he has taken them before. She said depression is not typical, but every time he has taken them before he always seems down in the dumps. The vet had us go ahead and cut his dosage in half a day early. He is still being weaned off of them and is down to 1 pill every other day but still seems super depressed and has a mix of soft stool and diarrhea. He is eating and drinking fine and is also taking 10mg of Pepcid to help with his stomach per the vet. I don't know if it is the canned food or the steroids or both that is causing the stomach issues (He usually only receives dry food but since he has to eat with the steroids we have been giving him canned food mixed with dry). And as for him not being himself I don't know if it is the medicine or the stress of the situation (My spouse and I just split so we are not under the same roof anymore, but we are sharing custody), or if that too could be both things combined. I am incredibly worried about him, this is just a complete turnaround from the dog I know. I am taking him back to the vet tomorrow, I just wanted to possible see what another vets thoughts were. Thank you!


William Draper, DVM, better known as "Dr. Will," is a well-known small animal practitioner in the Atlanta, GA area. He grew up in Inglewood,...More

Helpful Tips

Excellent website for information on parasites in dogs and catsExpert
I just conducted a seminar and hands-on demonstration on diagnosis of fecal parasites to veterinarians and technicians. An excellent ... More
Was this Helpful?
33 of 48 found this helpful

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Learn more about the AVMA

WebMD Special Sections